• Recurrent ventricular tachycardia (torsade de pointes) is a serious and sometimes fatal arrhythmia occurring usually with quinidine therapy. Four patients experienced ventricular tachycardia after receiving conventional doses of disopyramide phosphate (600 mg/day) for recurrent atrial fibrillation—two of them in combination with amiodarone hydrochloride. Isoproterenol hydrochloride infusion was effective in three patients, while ventricular pacing promptly abolished ventricular ectopic beats and the ventricular tachycardia in the fourth patient. Torsade de pointes is more likely to occur in patients with severe repolarization delay and sinus bradycardia or atrioventricular block, and its appearance in four patients within a period of nine months after the introduction of disopyramide treatment in our service raises the possibility that this is not a rare complication of this drug, especially if used in combination with other QT interval-prolonging agents.
(Arch Intern Med 1981;141:946-947)